Hi, I am having a problem with night time leg cramps. Its not just my calf muscle, but my ankle and tops of my feet too. How are leg cramps and diabetes associated? I am a diabetic, but have been controlling my BS levels pretty well. At diagnosis my A1C was 11.5 and at my last check up I had it down to 5.9. (although it might not be quite that good at my next check up, I know it is nowhere near that high of a reading) Any suggestions on relief from the leg cramps?
Have you had low back problems before? If yes, get an MRI to see if you have a bulging lumbar disk pressing against a sciatic nerve. Neuropathy is another cause. An A1c of 11.5 may have caused nerve damage. Ask to see a Neurologist who can test for nerve damage.
If you take insulin, insulin can cause low levels of potassium, calcium, magnesium, and sodium which in turn cause muscle cramps. A simple blood test can rules these out.
Thanks for commenting......but, I don't have lower back issues, and I'm not insulin dependent. I've been diagnosed since last Nov. and my last 2 check ups my A1C was back down to 5.9. I'm controlling the diabetes fairly well, and the cramps just started a couple of days ago. No problem until then. When I was researching night time leg cramps, there was repeated inferences to diabetes. I was wondering what the connection was.
Night leg cramps may have other identifiable causes besides diabetes. I suggest posting on the Ask A Doctor Neurology forum to inquire about muscle diseases and types of testing performed for night leg cramps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.